Not so scary hell: the most popular side effects of birth control
All medicines have their own side effects. Contraceptives are no exception. Such actions are listed in the long instructions enclosed in the package. However, you should not be afraid of them. Indeed, in most cases, they never appear. If the side effects of contraceptives have made themselves felt, it is important to understand why they appeared and how to get rid of such unpleasant symptoms.
8 side effects when taking birth control
Birth control pills are hormone-based. They may contain only progesterone or combine both progesterone and estrogen. It is these hormones that affect the menstrual cycle and fertility (the ability to conceive) of a woman.
Side effects that occur while taking birth control are caused by hormones. Most often, unpleasant symptoms provoke estrogen.
Taking certain contraceptives may be accompanied by a decrease in estrogen levels in the woman’s body. Such disorders in the hormonal background often cause a headache. And if the patient periodically suffers from migraine, then she may face an increase in such a pathology.
Headaches usually last about a month
Headaches usually only torment during the first month. Then they completely disappear. But if headaches are pronounced, then you should not endure them. It is necessary to consult a doctor. The specialist will select another drug containing a lower concentration of hormones.
While the body is getting used to birth control, bloody discharge may occur. Usually they are not mobile and bother periodically during the first three months. This side effect of birth control is caused by early endometrial rejection.
In the female body, various hormones are synthesized in different phases of the cycle. They are designed to ensure normal egg maturation, increase fertility and maintain pregnancy or cause endometrial rejection. Contraceptives contain very low doses of hormones. Therefore, at first, such drugs may be unable to block the natural level. As soon as the body adapts to such doses, the blood circulation will stop.
If a woman has experienced heavy bleeding that lasts more than 5 days, then she should definitely go to an appointment with a gynecologist. The need for an urgent visit to the doctor occurs with a blood circulation, accompanied by pain in the lower abdomen.
The initial stage of birth control may be accompanied by nausea. Some women experience vomiting, pain in the epigastric region. Such unpleasant phenomena are caused by an additional dose of estrogen entering the stomach. It is this hormone that causes mucosal irritation. Such symptoms gradually decrease and completely disappear by the start of the second pack.
It is better to take pills with meals.
To reduce unpleasant discomfort, doctors recommend that you never take contraceptives on an empty stomach. It is best to take pills right with meals. If nausea does not go away, but causes a decrease in appetite, then you must consult a doctor to replace the drug.
A fairly serious side effect of birth control pills is thrombosis. Doctors believe that such a process can trigger synthetic progesterone, which is part of contraceptives.
Blood clots form in any vessel. In the future, they are able to dissolve on their own. In this case, the woman is not in danger. But sometimes blood clots can clog a vessel and lead to disastrous consequences.
Swelling of the legs, heavy breathing, chest pain can signal a tendency to the appearance of blood clots. In these cases, you should consult your doctor as soon as possible.
Emotional women may experience tearfulness, irritability, or aggressiveness. Such mood swings worry during the first 3 months, and then completely disappear.
If mood swings do not stop after 3 months of taking birth control, you should consult a doctor to replace the drug. Sometimes a specialist may not choose an analogue, but recommend a woman taking vitamin B6.
During the use of contraceptives, side effects such as increased oily skin, the appearance of acne can be observed. These unpleasant symptoms are caused by a temporary hormonal imbalance. As a rule, after 3-4 months, when the body gets used to the antiandrogenic drug, the skin will clean itself.
Facial skin care should be comprehensive
To reduce the severity of skin problems, it is recommended to pay more attention to facial care. Regular wiping with herbal decoctions helps. You can choose special cosmetics to care for problem skin.
This is another side effect provoked by estrogen. A woman may experience engorgement of the glands, sometimes complaints of pain appear. Such symptoms usually disappear on their own after 3-6 months from the start of the drug.